Alert archive / Tennessee / Frost Advisories in 2011
Frost Advisory 3, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Apr 13, 2011, 3:20 PM EDT for 8 counties in Tennessee; 7 counties in Virginia. It took effect at Apr 14, 2011, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 3:20 PM EDT (19:20 UTC)
- In effect from
- Apr 14, 2011, 2:00 AM EDT
- Expired
- Apr 14, 2011, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Morristown, TN
Counties Carter County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 92 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282 WWUS74 KMRX 131920 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT WED APR 13 2011 ...AREAS OF FROST EXPECTED TO DEVELOP TONIGHT... .HIGH PRESSURE WILL PROVIDE A MAINLY CLEAR SKY AND LIGHT WINDS TONIGHT...WHICH WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S IN MANY VALLEY LOCATIONS. AREAS OF FROST CAN BE EXPECTED TO DEVELOP. TNZ015>018-042>047-VAZ001-002-005-006-008-140330- /O.NEW.KMRX.FR.Y.0003.110414T0600Z-110414T1300Z/ HANCOCK-HAWKINS-SULLIVAN-JOHNSON-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... MOUNTAIN CITY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY... ERWIN...ELIZABETHTON...ROAN MOUNTAIN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 320 PM EDT WED APR 13 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S IN MANY VALLEY LOCATIONS OVERNIGHT. THIS WILL ALLOW AREAS OF FROST TO DEVELOP. * SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
2 follow-up statements
867 WWUS74 KMRX 140145 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 945 PM EDT WED APR 13 2011 ...AREAS OF FROST EXPECTED TO DEVELOP TONIGHT... .HIGH PRESSURE WILL PROVIDE MAINLY CLEAR SKIES AND LIGHT OR CALM WINDS OVERNIGHT...WHICH WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S IN MANY VALLEY LOCATIONS. SCATTERED AREAS OF FROST CAN BE EXPECTED TO DEVELOP DURING THE EARLY MORNING HOURS...AND LAST TO JUST BEYOND DAYBREAK. TNZ015>018-042>047-VAZ001-002-005-006-008-141300- /O.CON.KMRX.FR.Y.0003.110414T0600Z-110414T1300Z/ HANCOCK-HAWKINS-SULLIVAN-JOHNSON-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... MOUNTAIN CITY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY... ERWIN...ELIZABETHTON...ROAN MOUNTAIN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 945 PM EDT WED APR 13 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...FOR SOUTHWESTERN VIRGINIA AND MOST OF NORTHEAST TENNESSEE. * TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S IN MANY VALLEY LOCATIONS OVERNIGHT. THIS WILL ALLOW AREAS OF FROST TO DEVELOP. * SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ TG
177 WWUS74 KMRX 140815 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 415 AM EDT THU APR 14 2011 ...STRONG AND DAMAGING SOUTHERLY WINDS ARE POSSIBLE LATE FRIDAY THROUGH EARLY SATURDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID-SECTION OF THE NATION FRIDAY AND FRIDAY NIGHT. THE TIGHT PRESSURE GRADIENT AROUND THIS AREA OF LOW PRESSURE WILL PRODUCE STRONG SOUTHERLY WINDS ACROSS THE SOUTHERN APPALACHIANS. AS A COLD FRONT MOVES ACROSS THE REGION EARLY SATURDAY MORNING...WINDS WILL BE WESTERLY AND DIMINISH IN INTENSITY. TNZ017-018-042>047-VAZ006-008-141615- /O.NEW.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/ /O.CON.KMRX.FR.Y.0003.000000T0000Z-110414T1300Z/ SULLIVAN-JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...KINGSPORT...MOUNTAIN CITY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...LEBANON...ABINGDON 415 AM EDT THU APR 14 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * TIMING: THE STRONG SOUTHERLY WINDS WILL INCREASE LATE FRIDAY... THEN CONTINUE THROUGH EARLY SATURDAY MORNING. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS. SOME LOCALLY HIGHER GUSTS UP TO 70 MPH ARE POSSIBLE...SUCH AS THE CAMP CREEK AREA OF GREENE COUNTY. * IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$ TNZ015-016-VAZ001-002-005-141300- /O.CON.KMRX.FR.Y.0003.000000T0000Z-110414T1300Z/ HANCOCK-HAWKINS-LEE-WISE-SCOTT- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...JONESVILLE... WISE...NORTON...GATE CITY 415 AM EDT THU APR 14 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S IN MANY VALLEY LOCATIONS EARLY THIS MORNING. THIS WILL ALLOW AREAS OF FROST TO DEVELOP. * SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ NCZ060-061-TNZ040-041-071>074-085>087-101-102-141615- /O.NEW.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/ CHEROKEE-CLAY-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...NEWPORT...COSBY... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS... MADISONVILLE...COKER CREEK...BENTON...DUCKTOWN 415 AM EDT THU APR 14 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * TIMING: THE STRONG SOUTHERLY WINDS WILL INCREASE LATE FRIDAY... THEN CONTINUE THROUGH EARLY SATURDAY MORNING. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS. SOME LOCALLY HIGHER GUSTS UP TO 70 MPH ARE POSSIBLE. * IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 13, 3:20 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 13, 3:20 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT WED APR 13 2011
.SHORT TERM...(TONIGHT AND THURSDAY)..SURFACE HIGH PRESSURE OVER THE
AREA WILL SHIFT EAST AS UPPER RIDGE CONTINUES OVER THE REGION.
SHOULD SEE SOME HIGH CLOUDS AROUND AT TIMES...BUT STILL MAINLY CLEAR
THROUGH THE PERIOD. TEMPS TONIGHT MAY GET LOW ENOUGH FOR SOME
FROST...ESPECIALLY NORTHERN AREAS. WILL ISSUE A FROST ADVISORY FOR
NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. WILL NOT STRAY FAR FROM
MAV TEMPS.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)...UPPER RIDGE SHIFTS
EAST THURSDAY NIGHT WITH WINDS ALOFT INCREASING FROM THE SOUTHEAST
AS LOW PRESSURE AT THE SURFACE AND ALOFT OVER THE SOUTHERN PLAINS
MOVES EAST TOWARD THE MS VALLEY. SKIES SHOULD BE MOSTLY CLEAR TO
PARTLY CLOUDY BUT LOWS ABOUT 10 DEGREES WARMER THAN TONIGHTS LOWS.
BIG CHANGES FRIDAY AND SATURDAY AS NEGATIVELY TILTED UPPER LOW
DEVELOPS OVER MID MS VALLEY AND MOVES SLOWLY NE INTO THE GREAT LAKES
BY SATURDAY. THE SURFACE LOW IS EXPECTED TO MOVE FROM MO FRIDAY
MORNING INTO MI BY SATURDAY AFTERNOON. STRONG WINDS ALOFT AND
DESTABILIZATION OF THE ATMOSPHERE FRIDAY AND FRIDAY NIGHT WILL CAUSE
THUNDERSTORMS TO DEVELOP OUT AHEAD OF THE FRONT WITH SEVERE
THUNDERSTORMS POSSIBLE DURING THE DAY WEST OF THE FORECAST AREA.
INCREASING MOISTURE AND INSTABILITY ACROSS THE WESTERN SECTIONS WILL
ALLOW POSSIBLE THUNDERSTORMS THERE IN THE AFTERNOON. THE BEST CHANCE
FOR SEVERE THUNDERSTORMS LOOKS LIKE FRIDAY EVENING THROUGH SATURDAY
EARLY MORNING HOURS AS A SQUALL LINE JUST AHEAD OF THE FRONT MOVES
INTO THE SOUTHERN AND WESTERN SECTIONS. AFTER THAT THE STORMS SHOULD
WEAKEN. RAIN CHANCES LINGER SATURDAY WITH WRAP AROUND COLD AIR
ADVECTION WITH SLOW MOVING UPPER LOW. COULD EVEN BE SOME THUNDER NE
IN THE AFTERNOON BUT HAVE NOT ADDED YET. SKIES MOSTLY CLOUDY
SATURDAY THEN CLEARING SATURDAY NIGHT AND MOSTLY SUNNY SUNDAY WITH
HIGH PRESSURE. MONDAY HIGH SHIFTS EAST WITH INCREASING CLOUDS BUT NO
RAIN. FRONT TO THE NORTH ACROSS OHIO VALLEY MONDAY SHIFTS A LITTLE
FARTHER SOUTH AS HIGH SHIFTS EAST. WITH INCREASED SOUTHERLY FLOW
SLIGHT CHANCE SHOWERS AND POSSIBLY A THUNDERSTORM TUESDAY AND
WEDNESDAY. NEXT COLD FRONT APPROACHES FROM WEST LATE WEDNESDAY OR
WEDNESDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 45 78 52 74 55 / 0 0 10 60 90
KNOXVILLE MCGHEE TYSON AIRPORT, TN 43 75 51 73 55 / 0 0 10 40 90
OAK RIDGE, TN 41 75 52 73 54 / 0 0 10 50 90
TRI CITIES AIRPORT, TN 34 73 43 71 49 / 0 0 10 20 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR THE FOLLOWING
ZONES: HANCOCK...HAWKINS...JOHNSON...NORTHWEST CARTER...
NORTHWEST GREENE...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...WASHINGTON TN.
VA...FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LDW/TDHazardous weather outlook, Apr 13, 10:32 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1032 AM EDT WED APR 13 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141430- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1032 AM EDT WED APR 13 2011 /932 AM CDT WED APR 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE INTO THE OHIO AND TENNESSEE VALLEYS FRIDAY AND FRIDAY NIGHT PRODUCING SHOWERS AND THUNDERSTORMS AND INCREASING SOUTH TO SOUTHEAST WINDS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE CUMBERLAND PLATEAU AND THE SOUTHERN HALF OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA DURING THE AFTERNOON AND OVERNIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT BUT LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THE TIMING OF THE SYSTEM IS STILL IN QUESTION WHICH WILL AFFECT THE INTENSITY OF THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY AFTERNOON AND OVERNIGHT. TD
Nearby
Frost Advisories in Tennessee, 2011Frost Advisories in Virginia, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.